GET THE APP

Gentimacin Injection Induced Digital Necrosis in a 32 -Year Old Apprentice: A Case Report | Abstract
Family Medicine & Medical Science Research

Family Medicine & Medical Science Research
Open Access

ISSN: 2327-4972

+32 466902153

Abstract

Gentimacin Injection Induced Digital Necrosis in a 32 -Year Old Apprentice: A Case Report

Alphonsus Udo

Gentamicin is a type of aminoglycoside produced by the fermentation of bacteria widely present in the environment. Because of its widespread use and abuse, their toxic effects have become more obvious and sometimes bizarre. Toxic effects involve the kidneys, ears and rarely neuromuscular junction as well as neurovascular bundles leading to ischemia and tissue necrosis. I present a 32-year old apprentice who developed bluish to black discoloration of the terminal phalanx of the index, middle, ring and little fingers of both hands following several injections of gentamicin. Digital necrosis arising from injection of gentamicin is rare in the scientific literature. Adverse effects of aminoglycosides can be prevented through proper regulation of its use.

Top